Arkansas, 2025

Flooding in Arkansas, May 9 to 15, 2025

May 9 to 15, 2025 · NWS LZK · 2 events in 2 counties and zones

River flooding was noted along the Cache and Ouachita Rivers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

River flooding was noted along the Cache and Ouachita Rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 9, 1:25 PM CST, 5 minutes earlier.

Area forecast discussion, May 9, 1:25 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
225 PM CDT Fri May 9 2025

...New DISCUSSION...

.DISCUSSION...
Tonight through Thursday night
Issued at 222 PM CDT Fri May 9 2025

Latest satellite imagery and observations continue to show an
upper level low straddling the Arkansas/Louisiana border. This
feature is cut off from the prevailing flow and will be sticking
around for a few days at least.

All guidance continues to show this feature meandering around the
south central CONUS through the weekend keeping northeast winds
and a decent amount of cloud cover in place. This pattern will
result in high temperatures only in the upper 60s to mid 70s
through the weekend.

Guidance also continues to show the best moisture will initially
be along the gulf coast but transported to the north with time.
Rainfall chances will confined mainly to the southeast on Saturday
but higher POPS will be introduced further north and west Sunday
and Sunday night as the upper low starts to lift out. Come Monday
evening, the system will be located over northeast Arkansas with
precip chances lowering from west to east into Tuesday morning.
Rain amounts will not be excessive with most areas seeing less
than half an inch of rain. The highest amounts will be along the
Mississippi River.

In the wake of the upper low, a significant pattern change will
unfold. A deep trough of low pressure will drop into the Northern
Rockies with upper ridging building over the nations midsection.
This will result in a return to very warm temperatures with highs
in the upper 80s to lower 90s Wednesday and Thursday. Increasing
southerly flow will also bring higher humidity air back to the
region.

&&

.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Fri May 9 2025

Low pressure over coastal LA this afternoon will remain largely
in place through the period. Circulation around this feature will
pull in moisture off the gulf resulting in an extensive cumulus
field during the afternoon. Precipitation is not likely but
occasional MVFR ceilings are expected across the central and
southern terminals during the daylight hours. Gusty east to
northeast winds will prevail.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     53  73  56  73 /   0   0  10  40
Camden AR         57  73  55  69 /  10  20  40  50
Harrison AR       48  72  50  72 /   0   0   0  20
Hot Springs AR    56  74  55  70 /  10   0  20  40
Little Rock   AR  57  73  57  70 /  10   0  30  50
Monticello AR     60  72  58  73 /  20  30  50  60
Mount Ida AR      54  75  55  71 /  10   0  10  30
Mountain Home AR  49  73  52  73 /   0   0   0  20
Newport AR        54  72  58  73 /   0   0  20  40
Pine Bluff AR     58  72  57  72 /  10  10  40  60
Russellville AR   54  76  56  73 /   0   0  10  30
Searcy AR         54  72  56  72 /   0   0  20  50
Stuttgart AR      58  71  58  72 /  10  10  40  60

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...56
LONG TERM....56
AVIATION...56
Hazardous weather outlook, May 9, 2:23 AM CST, 11 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
323 AM CDT Fri May 9 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-100830-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
323 AM CDT Fri May 9 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Chances for some showers and thunderstorms will remain in the
forecast off and on each day into early next week for some portion
of the area. The threat for organized severe weather and
widespread heavy rainfall will remain low however.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

72

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Ouachita

When
May 9, 1:30 PM CST to May 11, 7:15 AM CST
Where
Ouachita County, 1.3 mi NNE of Camden to 1.63 mi NNE of Camden
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.598, -92.822

Minor river flooding was observed at Camden along the Ouachita River.

Flood, Woodruff

When
May 13, 7:15 PM CST to May 15, 3:00 AM CST
Where
Woodruff County, 0.61 mi SW of Riverside to 0.86 mi SSW of Riverside
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.273, -91.236

Minor river flooding was observed at Patterson on the Cache River.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276564, 1276551.